Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 20, 2005, 5:15 PM CDT for Franklin County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2005, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 20, 2005, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 29 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHUN 202217
FFWHUN
TNC051-210115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
515 PM CDT MON JUN 20 2005
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN TENNESSEE
* UNTIL 815 PM CDT
* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM TRAINING THUNDERSTORMS OVER THE WARNED AREA.
* SOME LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
SHERWOOD...COWAN...DECHERD...ESTILL SPRINGS...SEWANEE AND
WINCHESTER. ROUTE HIGHWAYS 56 AND 16 WILL BE PARTICULARLY
VULNERABLE TO FLASH FLOODING. LITTLE COVE...CROW...DRY...AND
HOLLOW CREEKS ARE MOST IMPACTED BY THE HEAVIEST RAINFALL AND
RUNOFF.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3522 8588 3534 8602 3534 8622 3500 8623
3500 8588
$$
KULA1 follow-up statement
000
WGUS74 KHUN 210020
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
717 PM CDT MON JUN 20 2005
TNC051-210027-
FRANKLIN TN-
717 PM CDT MON JUN 20 2005
...THE FLASH FLOOD WARNING FOR FRANKLIN COUNTY HAS BEEN CANCELED...
NATIONAL WEATHER SERVICE DOPPLER RADAR...INDICATED THAT RAINFALL HAS
ENDED ACROSS THE WARNED AREA. LOCAL LAW ENFORCEMENT AND EMERGENCY
MANAGEMENT HAS REPORTED NO FLOODING AT THIS TIME. MINOR RUNOFF AND
PONDING OF WATER ON ROADS MAY BE PRESENT...BUT NO SIGNIFICANT
FLOODING IS EXPECTED.
LAT...LON 3522 8588 3534 8602 3534 8622 3500 8623
3500 8588
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 3:00 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 20, 3:00 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 300 PM CDT MON JUN 20 2005 .DISCUSSION... WATER VAPOR SATELLITE ANIMATION INDICATED AN UPPER LOW OVER WESTERN NORTH CAROLINA/TENNESSEE...SLOWLY RETROGRADING TO THE SW. ISOLATED SHOWERS AND T-STORMS WERE NOTED OVER THIS PORTION OF THE TENNESSEE VALLEY...AND MORE NUMEROUS EAST OF HERE. EVEN THOUGH THERE IS ABOUT AN INCH OF PRECIP WATER PER AREA 12Z SOUNDINGS...THE SLOW MOVEMENT OF THE STORMS EAST OF HERE HAVE YIELDED OVER 3 INCHES OF RAIN OVER SE TENNESSEE. 2 PM TEMPS ACROSS THE VALLEY WERE IN THE LOW/MID 80S WITH 60-65 DEWPOINTS NOTED TOO. FOR THIS EVENING...WILL KEEP ISOLATED POPS FOR ALL OF THE COUNTY WARNING AREA. THE UPPER LOW SHOULD NOT MOVE MUCH FURTHER SW OVER- NIGHT...AS IT SHOULD SLOWLY WEAKEN AND HEAD ENE MORE AS A TROUGH. AT THIS TIME...HAVE SHOWERS ENDING AFTER MIDNIGHT WITH SKIES BECOMING MOSTLY CLEAR BY TUE MORNING. UPPER RIDGING OUT WEST WILL BUILD INTO THE MID 590S DECAMETER RANGE AND HELP PRODUCE WARM TO HOT TEMPS...AND GENERALLY DRY WEATHER FOR THE VALLEY. HAVE NOTED FOR THURS AFTERNOON THE +60 HOUR 12Z NAM/GFS BUILD OUR 500 MB HEIGHTS TO THE 588 DM LEVEL. FOR THE PERIOD INTO THE UPCOMING WEEKEND AND EARLY NEXT WEEK... EXTENDED GUIDANCE WAS IN GOOD AGREEMENT FOR THIS AREA. UPPER RIDGING FROM THE WEST WILL CONTINUE BUILDING EAST...CONTINUING WARM TO HOT TEMPS AND DRY WEATHER. SUMMER 2005 OFFICIALLY BEGINS AT 646Z OR 146 AM CDT THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 62 89 66 91 / 20 10 0 10 SHOALS 63 89 67 91 / 20 10 0 10 CULLMAN 63 88 67 91 / 20 10 0 10 FAYETTEVILLE 62 88 66 91 / 20 10 0 10 FT PAYNE 61 85 62 88 / 20 10 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && BOYD
Hazardous weather outlook, Jun 20, 12:49 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1249 PM CDT MON JUN 20 2005 ALZ001>010-016-TNZ076-096-097-211000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1249 PM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... AN UPPER LEVEL SYSTEM OVER THE CAROLINAS COMBINED WITH SUFFICIENT DAYTIME HEATING WILL ALLOW FOR SOME ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER PORTIONS OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE BRIEF DOWNPOURS...GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. PG
In the hours before
Special weather statement, Jun 20, 4:04 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 404 PM CDT MON JUN 20 2005 ALZ010-202130- DE KALB- 404 PM CDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY UNTIL 430 PM... AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF SUMMERVILLE TO 5 MILES SOUTH OF FORT PAYNE...MOVING SOUTH AT 10 MPH. DIME SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ADAMSBURG. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
Special weather statement, Jun 20, 4:36 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 436 PM CDT MON JUN 20 2005 ALZ002-202200- COLBERT- 436 PM CDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 5 PM... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOWN CREEK TO LITTLEVILLE...OR ALONG A LINE EXTENDING FROM 15 MILES EAST OF MUSCLE SHOALS TO 7 MILES NORTH OF RUSSELLVILLE...MOVING SOUTH AT 5 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LEIGHTON. WHITEOAK. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
Local storm report, Jun 20, 4:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
446 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG SHERWOOD 35.08N 85.92W
06/20/2005 FRANKLIN TN LAW ENFORCEMENT
TREE DOWN ONTO HIGHWAY 56 NEAR SHERWOOD. PUBLIC REPORT.
&&
KULASpecial weather statement, Jun 20, 5:06 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 506 PM CDT MON JUN 20 2005 ALZ005-006-202245- LIMESTONE-MADISON- 506 PM CDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY UNTIL 545 PM... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATHENS...MOVING SOUTH AT 5 MPH. DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ATHENS. FRENCH MILL. CAPSHAW. BELLE MINA. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
Special weather statement, Jun 20, 5:11 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 511 PM CDT MON JUN 20 2005 ALZ004-202300- LAWRENCE- 511 PM CDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL 6 PM... AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF NORTH COURTLAND TO 8 MILES SOUTHWEST OF TOWN CREEK...MOVING SOUTH AT 5 MPH. DIME SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NE SMITH. HATTON. CHALYBEATE SPRINGS. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:05 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 40 min |
| Jun 20, 4:46 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.